Alert archive / Idaho / Winter Storm Warnings in 2009
Winter Storm Warning 27, NWS Spokane, WA
NWS Spokane, WA issued this winter storm warning at Nov 7, 2009, 4:17 AM PST for Pend Oreille County, Spokane County, Stevens County, Washington; 6 counties in Idaho. It took effect at Nov 7, 2009, 7:00 AM PST. It was in force for 21 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 7, 2009, 4:17 AM PST (12:17 UTC)
- In effect from
- Nov 7, 2009, 7:00 AM PST
- Expired
- Nov 8, 2009, 4:08 AM PST
- In force
- 21 hr
- Issued by
- NWS Spokane, WA
Counties Benewah County, ID, Bonner County, ID, Boundary County, ID, Kootenai County, ID, Latah County, ID, Shoshone County, ID, Pend Oreille County, WA, Spokane County, WA, Stevens County, WA
The radar
The Spokane radar (KOTX), 62 km from the middle of the area, began a volume at 12:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 0.3 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 778 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 213 m²/s²
- 0-3 km storm-relative helicity
- 223 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS46 KOTX 071217 WSWOTX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 417 AM PST SAT NOV 7 2009 ...HEAVY MOUNTAIN SNOW TODAY AND TONIGHT... .A PAIR OF FAST MOVING STORM SYSTEMS WILL BRING HEAVY SNOW TO THE MOUNTAINS OF THE IDAHO PANHANDLE AND NORTHEAST WASHINGTON. THE FIRST ROUND OF HEAVY SNOW WILL OCCUR THIS MORNING AND EARLY THIS AFTERNOON. THE SECOND ROUND OF HEAVY SNOW WILL OCCUR TONIGHT. IDZ001-WAZ037-072230- /O.UPG.KOTX.WS.A.0009.091107T1800Z-091108T1200Z/ /O.NEW.KOTX.WS.W.0027.091107T1500Z-091108T1200Z/ NORTHERN PANHANDLE-NORTHEAST MOUNTAINS- INCLUDING THE FOLLOWING LOCATIONS...SCHWEITZER MOUNTAIN ROAD... SPRINGDALE-HUNTERS ROAD...ORIN-RICE ROAD...FLOWERY TRAIL ROAD 417 AM PST SAT NOV 7 2009 ...WINTER STORM WARNING IN EFFECT FROM 7 AM THIS MORNING TO 4 AM PST SUNDAY ABOVE 3500 FEET... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW ABOVE 3500 FEET...WHICH IS IN EFFECT FROM 7 AM THIS MORNING TO 4 AM PST SUNDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. SNOW ACCUMULATIONS OF 6 TO 12 INCHES WILL BE LIKELY BY SUNDAY MORNING IN THE MOUNTAINS ABOVE 3500 FEET AROUND SANDPOINT... CHEWELAH...AND METALINE FALLS. HEAVY ACCUMULATIONS ARE LIKELY THIS MORNING. THEN...ANOTHER ROUND OF HEAVY SNOW WILL OCCUR TONIGHT. IN ADDITION TO THE HEAVY SNOW...LOCALLY GUSTY WINDS ARE EXPECTED TONIGHT. GUSTS OF 30 TO 40 MPH WILL LIKELY OCCUR ON THE MOUNTAIN RIDGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM IS THE FIRST POTENTIALLY SIGNIFICANT WINTER STORM OF THE SEASON. PEOPLE PLANNING RECREATIONAL ACTIVITIES IN THE MOUNTAINS SHOULD CONSIDER THAT CONDITIONS IN THE MOUNTAINS COULD BE POTENTIALLY LIFE THREATENING. LISTEN TO NOAA WEATHER RADIO...OR YOUR LOCAL MEDIA STATION FOR THE LATEST WEATHER INFORMATION. && THIS INCLUDES THE FOLLOWING LOCATIONS...SCHWEITZER MOUNTAIN ROAD...SPRINGDALE-HUNTERS ROAD...ORIN-RICE ROAD...FLOWERY TRAIL ROAD. $$ IDZ004-072230- /O.UPG.KOTX.WS.A.0009.091107T1800Z-091108T1200Z/ /O.NEW.KOTX.WS.W.0027.091107T1500Z-091108T1200Z/ CENTRAL PANHANDLE MOUNTAINS- INCLUDING THE FOLLOWING LOCATIONS...MULLAN...LOOKOUT PASS 417 AM PST SAT NOV 7 2009 ...WINTER STORM WARNING IN EFFECT FROM 7 AM THIS MORNING TO 4 AM PST SUNDAY ABOVE 4000 FEET... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW ABOVE 4000 FEET...WHICH IS IN EFFECT FROM 7 AM THIS MORNING TO 4 AM PST SUNDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. SNOW ACCUMULATIONS OF 6 TO 12 INCHES WILL BE LIKELY BY SUNDAY MORNING IN THE MOUNTAINS ABOVE 4000 FEET AROUND MULLAN... KELLOGG...AND ST MARIES. HEAVY ACCUMULATIONS ARE LIKELY THIS MORNING. THEN...ANOTHER ROUND OF HEAVY SNOW WILL OCCUR TONIGHT. MOTORISTS PLANNING TO TRAVEL OVER LOOKOUT PASS SHOULD EXPECT TREACHEROUS DRIVING CONDITIONS THIS MORNING...AND AGAIN TONIGHT. THE PASS LEVEL IS ROUGHLY 4700 FEET...SO EXPECT SIGNIFICANT SNOW ACCUMULATIONS ON INTERSTATE 90 NEAR THE IDAHO...MONTANA BORDER. IN ADDITION TO THE HEAVY SNOW...LOCALLY GUSTY WINDS ARE EXPECTED TONIGHT. GUSTS OF 30 TO 40 MPH WILL LIKELY OCCUR ON THE MOUNTAIN RIDGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM IS THE FIRST POTENTIALLY SIGNIFICANT WINTER STORM OF THE SEASON. PEOPLE PLANNING RECREATIONAL ACTIVITIES IN THE MOUNTAINS SHOULD CONSIDER THAT CONDITIONS IN THE MOUNTAINS COULD BE POTENTIALLY LIFE THREATENING. LISTEN TO NOAA WEATHER RADIO...OR YOUR LOCAL MEDIA STATION FOR THE LATEST WEATHER INFORMATION. && THIS INCLUDES THE FOLLOWING LOCATIONS...MULLAN...LOOKOUT PASS. $$
4 follow-up statements
000 WWUS46 KOTX 072003 WSWOTX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 1203 PM PST SAT NOV 7 2009 ...HEAVY MOUNTAIN SNOW RETURNS LATE THIS AFTERNOON AND OVERNIGHT... .THE SECOND FAST MOVING STORM SYSTEM WILL BRING ANOTHER ROUND OF HEAVY SNOW TO THE MOUNTAINS OF THE IDAHO PANHANDLE AND NORTHEAST WASHINGTON LATE THIS AFTERNOON AND OVERNIGHT. IDZ004-080415- /O.EXT.KOTX.WS.W.0027.000000T0000Z-091108T1400Z/ CENTRAL PANHANDLE MOUNTAINS- INCLUDING THE FOLLOWING LOCATIONS...MULLAN...LOOKOUT PASS 1203 PM PST SAT NOV 7 2009 ...WINTER STORM WARNING NOW IN EFFECT UNTIL 6 AM PST SUNDAY ABOVE 4000 FEET... THE WINTER STORM WARNING ABOVE 4000 FEET IS NOW IN EFFECT UNTIL 6 AM PST SUNDAY. AS ONE STORM SYSTEM EXITS THE CENTRAL IDAHO PANHANDLE THIS MORNING... SNOW ACCUMULATIONS OF 2 TO 5 INCHES WERE FOUND AT ELEVATIONS ABOVE 4000 FEET. ANOTHER 4 TO 8 INCHES OF SNOW IS EXPECTED OVERNIGHT AS THE SECOND FAST MOVING STORM ARRIVES. TOTAL STORM SNOW ACCUMULATIONS OF 6 TO 12 INCHES WILL BE LIKELY BY SUNDAY MORNING IN THE MOUNTAINS ABOVE 4000 FEET AROUND MULLAN... KELLOGG...AND ST MARIES. MOTORISTS PLANNING TO TRAVEL OVER LOOKOUT PASS SHOULD EXPECT TREACHEROUS DRIVING CONDITIONS TONIGHT. THE PASS LEVEL IS ROUGHLY 4700 FEET...SO EXPECT SIGNIFICANT SNOW ACCUMULATIONS ON INTERSTATE 90 NEAR THE IDAHO...MONTANA BORDER. IN ADDITION TO THE HEAVY SNOW...LOCALLY GUSTY WINDS ARE EXPECTED TONIGHT. GUSTS OF 30 TO 40 MPH WILL LIKELY OCCUR ON THE MOUNTAIN RIDGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS THE FIRST POTENTIALLY SIGNIFICANT WINTER WEATHER EVENT OF THE SEASON. PEOPLE PLANNING RECREATIONAL ACTIVITIES IN THE MOUNTAINS SHOULD CONSIDER THAT CONDITIONS IN THE MOUNTAINS COULD BE POTENTIALLY LIFE THREATENING. LISTEN TO NOAA WEATHER RADIO... OR YOUR LOCAL MEDIA STATION FOR THE LATEST WEATHER INFORMATION. && THIS INCLUDES THE FOLLOWING LOCATIONS...MULLAN...LOOKOUT PASS. $$ IDZ001-WAZ037-080415- /O.CON.KOTX.WS.W.0027.000000T0000Z-091108T1200Z/ NORTHERN PANHANDLE-NORTHEAST MOUNTAINS- INCLUDING THE FOLLOWING LOCATIONS...SCHWEITZER MOUNTAIN ROAD... SPRINGDALE-HUNTERS ROAD...ORIN-RICE ROAD...FLOWERY TRAIL ROAD 1203 PM PST SAT NOV 7 2009 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST SUNDAY ABOVE 3500 FEET... A WINTER STORM WARNING ABOVE 3500 FEET REMAINS IN EFFECT UNTIL 4 AM PST SUNDAY. AS ONE STORM SYSTEM EXITED NORTHEAST WASHINGTON AND THE NORTHERN PANHANDLE THIS MORNING...SNOW ACCUMULATIONS OF 2 TO 5 INCHES WERE FOUND AT ELEVATIONS ABOVE 3500 FEET. ANOTHER 4 TO 8 INCHES OF SNOW IS EXPECTED LATE THIS AFTERNOON AND OVERNIGHT AS THE SECOND FAST MOVING STORM ARRIVES. TOTAL STORM SNOW ACCUMULATIONS OF 6 TO 12 INCHES WILL BE LIKELY BY EARLY SUNDAY MORNING IN THE MOUNTAINS ABOVE 3500 FEET AROUND SANDPOINT... CHEWELAH...AND METALINE FALLS. IN ADDITION TO THE HEAVY SNOW...LOCALLY GUSTY WINDS ARE EXPECTED TONIGHT. GUSTS OF 30 TO 40 MPH WILL LIKELY OCCUR ON THE MOUNTAIN RIDGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS THE FIRST POTENTIALLY SIGNIFICANT WINTER WEATHER EVENT OF THE SEASON. PEOPLE PLANNING RECREATIONAL ACTIVITIES IN THE MOUNTAINS SHOULD CONSIDER THAT CONDITIONS IN THE MOUNTAINS COULD BE POTENTIALLY LIFE THREATENING. LISTEN TO NOAA WEATHER RADIO... OR YOUR LOCAL MEDIA STATION FOR THE LATEST WEATHER INFORMATION. && THIS INCLUDES THE FOLLOWING LOCATIONS...SCHWEITZER MOUNTAIN ROAD...SPRINGDALE-HUNTERS ROAD...ORIN-RICE ROAD...FLOWERY TRAIL ROAD. $$
000 WWUS46 KOTX 072254 WSWOTX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 254 PM PST SAT NOV 7 2009 ...HEAVY MOUNTAIN SNOW OVERNIGHT... .THE SECOND FAST MOVING STORM SYSTEM WILL BRING ANOTHER ROUND OF HEAVY SNOW TO THE MOUNTAINS OF THE IDAHO PANHANDLE AND NORTHEAST WASHINGTON THROUGH THE NIGHT. IDZ001-WAZ037-080700- /O.CON.KOTX.WS.W.0027.000000T0000Z-091108T1200Z/ NORTHERN PANHANDLE-NORTHEAST MOUNTAINS- INCLUDING THE FOLLOWING LOCATIONS...SCHWEITZER MOUNTAIN ROAD... SPRINGDALE-HUNTERS ROAD...ORIN-RICE ROAD...FLOWERY TRAIL ROAD 254 PM PST SAT NOV 7 2009 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST SUNDAY ABOVE 3500 FEET... A WINTER STORM WARNING ABOVE 3500 FEET REMAINS IN EFFECT UNTIL 4 AM PST SUNDAY. ANOTHER 4 TO 8 INCHES OF SNOW IS EXPECTED OVERNIGHT AS A SECOND FAST MOVING STORM ARRIVES. TOTAL STORM SNOW ACCUMULATIONS OF 6 TO 12 INCHES WILL BE LIKELY BY EARLY SUNDAY MORNING IN THE MOUNTAINS ABOVE 3500 FEET AROUND SANDPOINT... CHEWELAH...AND METALINE FALLS. THIS TOTAL SNOW INCLUDES THE AMOUNTS FROM FRIDAY NIGHT AND OVERNIGHT. IN ADDITION TO THE HEAVY SNOW...LOCALLY GUSTY WINDS ARE EXPECTED TONIGHT. GUSTS OF 30 TO 40 MPH WILL LIKELY OCCUR ON THE MOUNTAIN RIDGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... DUE TO THIS EARLY SEASON WINTER WEATHER EVENT...PEOPLE PLANNING RECREATIONAL ACTIVITIES IN THE MOUNTAINS SHOULD CONSIDER THAT CONDITIONS IN THE MOUNTAINS COULD BE POTENTIALLY LIFE THREATENING. LISTEN TO NOAA WEATHER RADIO... OR YOUR LOCAL MEDIA STATION FOR THE LATEST WEATHER INFORMATION. && THIS INCLUDES THE FOLLOWING LOCATIONS...SCHWEITZER MOUNTAIN ROAD...SPRINGDALE-HUNTERS ROAD...ORIN-RICE ROAD...FLOWERY TRAIL ROAD. $$ IDZ004-080700- /O.CON.KOTX.WS.W.0027.000000T0000Z-091108T1400Z/ CENTRAL PANHANDLE MOUNTAINS- INCLUDING THE FOLLOWING LOCATIONS...MULLAN...LOOKOUT PASS 254 PM PST SAT NOV 7 2009 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM PST SUNDAY ABOVE 4000 FEET... A WINTER STORM WARNING ABOVE 4000 FEET REMAINS IN EFFECT UNTIL 6 AM PST SUNDAY. ANOTHER 4 TO 8 INCHES OF SNOW IS EXPECTED OVERNIGHT AS THE SECOND FAST MOVING STORM ARRIVES. TOTAL STORM SNOW ACCUMULATIONS OF 6 TO 12 INCHES WILL BE LIKELY BY SUNDAY MORNING IN THE MOUNTAINS ABOVE 4000 FEET AROUND MULLAN... KELLOGG...AND ST MARIES. THIS TOTAL SNOW INCLUDES THE AMOUNTS FROM FRIDAY NIGHT AND OVERNIGHT. MOTORISTS PLANNING TO TRAVEL OVER LOOKOUT PASS SHOULD EXPECT TREACHEROUS WINTER DRIVING CONDITIONS TONIGHT. THE PASS LEVEL IS ROUGHLY 4700 FEET...SO EXPECT SIGNIFICANT SNOW ACCUMULATIONS ON INTERSTATE 90 NEAR THE IDAHO...MONTANA BORDER. IN ADDITION TO THE HEAVY SNOW...LOCALLY GUSTY WINDS ARE EXPECTED TONIGHT. GUSTS OF 30 TO 40 MPH WILL LIKELY OCCUR ON THE MOUNTAIN RIDGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... DUE TO THIS EARLY SEASON WINTER WEATHER EVENT...PEOPLE PLANNING RECREATIONAL ACTIVITIES IN THE MOUNTAINS SHOULD CONSIDER THAT CONDITIONS IN THE MOUNTAINS COULD BE POTENTIALLY LIFE THREATENING. LISTEN TO NOAA WEATHER RADIO... OR YOUR LOCAL MEDIA STATION FOR THE LATEST WEATHER INFORMATION. && THIS INCLUDES THE FOLLOWING LOCATIONS...MULLAN...LOOKOUT PASS. $$
000 WWUS46 KOTX 080617 WSWOTX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 1017 PM PST SAT NOV 7 2009 ...HEAVY MOUNTAIN SNOW OVERNIGHT... .A STORM SYSTEM WILL BRING HEAVY SNOW TO THE MOUNTAINS OF THE IDAHO PANHANDLE THROUGH THE NIGHT. WAZ037-080730- /O.CAN.KOTX.WS.W.0027.000000T0000Z-091108T1200Z/ NORTHEAST MOUNTAINS- INCLUDING THE FOLLOWING LOCATIONS...SPRINGDALE-HUNTERS ROAD... ORIN-RICE ROAD...FLOWERY TRAIL ROAD 1017 PM PST SAT NOV 7 2009 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS CANCELLED THE WINTER STORM WARNING. THE BRUNT OF THE STORM SYSTEM HAS MOVED EAST OF THE REGION. WHILE AN ADDITIONAL INCH OR TWO OF ACCUMULATION IS POSSIBLE OVERNIGHT... THE THREAT FOR WIDESPREAD HEAVY SNOW HAS ENDED. THIS INCLUDES THE FOLLOWING LOCATIONS...SPRINGDALE-HUNTERS ROAD... ORIN-RICE ROAD...FLOWERY TRAIL ROAD. $$ IDZ001-081200- /O.CON.KOTX.WS.W.0027.000000T0000Z-091108T1200Z/ NORTHERN PANHANDLE- INCLUDING THE FOLLOWING LOCATIONS...SCHWEITZER MOUNTAIN ROAD 1017 PM PST SAT NOV 7 2009 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST SUNDAY ABOVE 3500 FEET... A WINTER STORM WARNING ABOVE 3500 FEET REMAINS IN EFFECT UNTIL 4 AM PST SUNDAY. ANOTHER 2 TO 5 INCHES OF SNOW IS EXPECTED THROUGH THE OVERNIGHT ABOVE 3500 FEET AS A MOIST SYSTEM CONTINUES TO PUSH OVER THE AREA. TOTAL STORM SNOW ACCUMULATIONS OF 6 TO 12 INCHES WILL BE LIKELY BY EARLY SUNDAY MORNING IN THE MOUNTAINS ABOVE 3500 FEET AROUND SANDPOINT. THIS TOTAL SNOW INCLUDES THE AMOUNTS FROM FRIDAY NIGHT AND OVERNIGHT. IN ADDITION TO THE HEAVY SNOW...LOCALLY GUSTY WINDS ARE EXPECTED TONIGHT. GUSTS OF 20 TO 40 MPH WILL LIKELY OCCUR ON THE MOUNTAIN RIDGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... DUE TO THIS EARLY SEASON WINTER WEATHER EVENT...PEOPLE PLANNING RECREATIONAL ACTIVITIES IN THE MOUNTAINS SHOULD CONSIDER THAT CONDITIONS IN THE MOUNTAINS COULD BE POTENTIALLY LIFE THREATENING. LISTEN TO NOAA WEATHER RADIO... OR YOUR LOCAL MEDIA STATION FOR THE LATEST WEATHER INFORMATION. && THIS INCLUDES THE FOLLOWING LOCATIONS...SCHWEITZER MOUNTAIN ROAD. $$ IDZ004-081400- /O.CON.KOTX.WS.W.0027.000000T0000Z-091108T1400Z/ CENTRAL PANHANDLE MOUNTAINS- INCLUDING THE FOLLOWING LOCATIONS...MULLAN...LOOKOUT PASS 1017 PM PST SAT NOV 7 2009 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM PST SUNDAY ABOVE 4000 FEET... A WINTER STORM WARNING ABOVE 4000 FEET REMAINS IN EFFECT UNTIL 6 AM PST SUNDAY. ANOTHER 3 TO 7 INCHES OF SNOW IS EXPECTED OVERNIGHT ABOVE 4000 FEET AS A MOIST SYSTEM CONTINUES TO PUSH OVER THE AREA. TOTAL STORM SNOW ACCUMULATIONS OF 6 TO 12 INCHES WILL BE LIKELY BY SUNDAY MORNING IN THE MOUNTAINS ABOVE 4000 FEET AROUND MULLAN... KELLOGG...AND ST MARIES. THIS TOTAL SNOW INCLUDES THE AMOUNTS FROM FRIDAY NIGHT AND OVERNIGHT. MOTORISTS PLANNING TO TRAVEL OVER LOOKOUT PASS SHOULD EXPECT TREACHEROUS WINTER DRIVING CONDITIONS TONIGHT. THE PASS LEVEL IS ROUGHLY 4700 FEET...SO EXPECT SIGNIFICANT SNOW ACCUMULATIONS ON INTERSTATE 90 NEAR THE IDAHO...MONTANA BORDER. IN ADDITION TO THE HEAVY SNOW...LOCALLY GUSTY WINDS ARE EXPECTED TONIGHT. GUSTS OF 20 TO 40 MPH WILL LIKELY OCCUR ON THE MOUNTAIN RIDGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... DUE TO THIS EARLY SEASON WINTER WEATHER EVENT...PEOPLE PLANNING RECREATIONAL ACTIVITIES IN THE MOUNTAINS SHOULD CONSIDER THAT CONDITIONS IN THE MOUNTAINS COULD BE POTENTIALLY LIFE THREATENING. LISTEN TO NOAA WEATHER RADIO... OR YOUR LOCAL MEDIA STATION FOR THE LATEST WEATHER INFORMATION. && THIS INCLUDES THE FOLLOWING LOCATIONS...MULLAN...LOOKOUT PASS. $$
000 WWUS46 KOTX 081208 WSWOTX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 408 AM PST SUN NOV 8 2009 IDZ004-081315- /O.CAN.KOTX.WS.W.0027.000000T0000Z-091108T1400Z/ CENTRAL PANHANDLE MOUNTAINS- INCLUDING THE FOLLOWING LOCATIONS...MULLAN...LOOKOUT PASS 408 AM PST SUN NOV 8 2009 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS CANCELLED THE WINTER STORM WARNING FOR THE MOUNTAINS OF THE CENTRAL IDAHO PANHANDLE. SNOW HAS DECREASED TO SCATTERED SNOW SHOWERS OVER THE CENTRAL IDAHO PANHANDLE MOUNTAINS. ADDITIONAL SNOW ACCUMULATIONS THIS MORNING WILL BE AN INCH OR LESS IN THE MOUNTAINS. EVEN THOUGH THE SNOW HAS DECREASED...MOTORISTS PLANNING TO DRIVE INTERSTATE 90 OVER LOOKOUT PASS SHOULD BE PREPARED FOR WINTER DRIVING CONDITIONS. AS OF 4 AM...TRAFFIC CAMERAS SHOWED SIGNIFICANT SNOW ACCUMULATIONS NEAR THE BORDER OF MONTANA AND IDAHO. THIS INCLUDES THE FOLLOWING LOCATIONS...MULLAN...LOOKOUT PASS. $$ IDZ001-081315- /O.EXP.KOTX.WS.W.0027.000000T0000Z-091108T1200Z/ NORTHERN PANHANDLE- INCLUDING THE FOLLOWING LOCATIONS...SCHWEITZER MOUNTAIN ROAD 408 AM PST SUN NOV 8 2009 ...WINTER STORM WARNING HAS EXPIRED... THE WINTER STORM WARNING IS NO LONGER IN EFFECT FOR THE MOUNTAINS OF THE NORTHERN IDAHO PANHANDLE. SNOW HAS DECREASED TO SCATTERED SNOW SHOWERS OVER THE NORTHERN IDAHO PANHANDLE MOUNTAINS. ADDITIONAL SNOW ACCUMULATIONS THIS MORNING WILL BE AN INCH OR LESS IN THE MOUNTAINS. THIS INCLUDES THE FOLLOWING LOCATIONS...SCHWEITZER MOUNTAIN ROAD. $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this winter storm warning went out at Nov 7, 2:43 AM PST, 1 hour 34 minutes earlier.
Area forecast discussion, Nov 7, 2:43 AM PST, 1 hour 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
243 AM PST SAT NOV 7 2009
.SYNOPSIS...
HEAVY SNOW IS EXPECTED OVER THE HIGH ELEVATIONS OF THE INLAND
NORTHWEST TODAY AND TONIGHT. THE MOUNTAINS OF NORTHEAST
WASHINGTON...NORTHERN IDAHO...AND PORTIONS OF THE CASCADES CAN
EXPECT BIG ACCUMULATIONS BY SUNDAY MORNING. MONDAY WILL BE A
RELATIVELY DRY DAY FOR THE INLAND NORTHWEST...BUT ANOTHER STORM
SYSTEM WILL BRING RAIN AND HIGH ELEVATION SNOW TO THE REGION
MONDAY NIGHT INTO TUESDAY.
&&
.DISCUSSION...
....HEAVY HIGH ELEVATION SNOWS TODAY AND TONIGHT...
TODAY AND TONIGHT...AN UPPER LEVEL LOW ANCHORED OVER THE GULF OF
ALASKA WILL REMAIN NEARLY STATIONARY FOR THE NEXT 24-48
HOURS...AND THE FAST ZONAL FLOW INTO THE PACIFIC NORTHWEST WILL
CONTINUE TO PROVIDE UNSETTLED WEATHER TO REGION. A PAIR OF
VIGOROUS SHORTWAVES WILL MOVE THROUGH THE FAST FLOW TODAY AND
TONIGHT. WATER VAPOR IMAGERY AS OF 10Z SHOWS THE FIRST WAVE ON THE
WASHINGTON COAST...AND THIS WAVE WILL BRING A ROUND OF
PRECIPITATION TO THE SPOKANE FORECAST AREA THIS MORNING THROUGH
EARLY THIS AFTERNOON. THE SECOND WAVE IS ABOUT 500 MILES DUE SOUTH
OF THE ALASKA COAST...AND THIS WAVE WILL BRING ANOTHER ROUND OF
PRECIPITATION TONIGHT. NEITHER OF THESE SHORTWAVES HAS A
PARTICULARLY IMPRESSIVE MOISTURE TAP. THE AMSU SATELLITE DERIVED
PRODUCT DEPICTS TWO-THIRDS OF AN INCH PRECIPITABLE WATER WITH EACH
SHORTWAVE. EVEN WITH THE LIMITED MOISTURE...SIGNIFICANT
PRECIPITATION WILL LIKELY ACCOMPANY THE PASSAGE OF BOTH WAVES.
DEEP LAYER INSTABILITY AND GOOD OROGRAPHICS WILL COMPENSATE FOR
THE LIMITED MOISTURE. THE MODELS ARE IN GOOD AGREEMENT THAT EACH
WAVE WILL PRODUCE A BAND OF PRECIPITATION BETWEEN .25 AND .33
INCHES OVER THE MOUNTAINS OF THE PANHANDLE AND NORTHEAST
WASHINGTON. GIVEN THE FAVORABLE WEST-SOUTHWEST WIND INTO THE
MOUNTAINS...SOME OF THE SOUTHWEST FACING SLOPES COULD RECEIVE
UPWARDS OF A HALF INCH OF LIQUID EQUIVALENT WITH EACH WAVE. WITH
THE HIGHLY CONVECTIVE NATURE OF THE PRECIPITATION...ELEVATIONS
ABOVE 4000 FEET CAN EXPECT SNOW RATIOS OF BETWEEN 12 TO 1 AND 15
TO 1. SNOW TOTALS OF 8 TO 12 INCHES SEEM PLAUSIBLE BY SUNDAY
MORNING FOR THE MOUNTAINS AROUND SANDPOINT...CHEWELAH...AND
KELLOGG. THE WINTER STORM WATCH FOR THESE AREAS HAS BEEN UPGRADED
TO A WINTER STORM WARNING FOR ELEVATIONS ABOVE 4000 FEET IN THE
CENTRAL PANHANDLE...AND ABOVE 3500 FEET FOR THE MOUNTAINS NEAR THE
CANADIAN BORDER. ACCUMULATIONS OF 10-20 INCHES ARE LIKELY FOR THE
CASCADE CREST...WITH LESSER AMOUNTS WEST OF THE CREST DUE TO THE
CONSIDERABLE WESTERLY DOWN-SLOPE WIND.
LOCALLY BREEZY WINDS WILL OCCUR THIS AFTERNOON BEHIND THE FIRST
SHORTWAVE. WINDS WILL NOT BE AS STRONG AS YESTERDAY...BUT WITH
850MB WINDS IN AROUND 30KTS AND FAVORABLE LAPSE RATES FOR LOW
LEVEL MIXING...GUSTY CONDITIONS WILL BE EXPERIENCED AGAIN OVER THE
PALOUSE...WEST PLAINS...AND SPOKANE AREA. /GKOCH
SUNDAY THROUGH TUESDAY...THE MODELS BEGIN THIS PERIOD OF THE
FORECAST WITH A FAIR SPREAD IN QPF VALUES ACROSS THE FORECAST AREA
ON SUNDAY MORNING...HOWEVER WITH A TREND TOWARD MUCH IMPROVED
CONDITIONS BY SUNDAY AFTERNOON WELL ESTABLISHED. THE NAM HAS
CONSISTENTLY BEEN SLOWER THAN THE GFS/CANADIAN WITH THE
PROGRESSION OF SATURDAY NIGHTS SYSTEM TO THE EAST OF THE
AREA...AND TONIGHTS 00Z AND 06Z RUNS WERE NO EXCEPTION. AS A
RESULT...THE FORECAST TRENDS A BIT CLOSER TOWARD THE GFS/CANADIAN
CONSENSUS AND NEGLECTS THE RATHER IMPRESSIVE QPF GENERATED BY THE
NAM OVER THE SOUTHEASTERN PORTION OF THE AREA ON SUNDAY MORNING.
BY 12Z SUNDAY...THE GFS IS TRACKING THE MAIN VORT WELL INTO
NORTHWESTERN MONTANA...WHILE THE NAM TRAILS IT A BIT FATHER WEST.
THE MAIN DIFFERENCES IN THE MODELS CENTER AROUND STRONG QPF
GENERATED BY THE NAM ALONG THE COLD FRONT AS IT SAGS SOUTHWARD
INTO THE SOUTHEASTERN PORTION OF THE AREA. HARNESSING OF
INSTABILITY AND COUPLING IT WITH VERY IMPRESSIVE DIFFERENTIAL PVA
TO GENERATE STRONG OMEGAS OVER A VERY NARROW REGION ALONG THE
FRONT YIELD QPF VALUES AROUND 0.60 INCHES FROM THE BLUES ACROSS
THE PALOUSE ON SUNDAY MORNING. HOWEVER...GIVEN THE LARGE SALE
WESTERLY TO SOUTHWESTERLY FLOW...THIS SCENARIO SEEMS RATHER
UNLIKELY TO MATERIALIZE...GIVEN THE PROPENSITY OF THE LARGE SCALE
FLOW TO ADVECT ANY PARTICULAR VORT MAX EAST RATHER THAN ALLOW IT
TO SAG DUE SOUTH ALONG THE FRONT. IN ADDITION...WITH RIDGING
POPPING UP IMMEDIATELY TO THE WEST OF THE MAIN VORT LOBE...IT
SEEMS INCREASINGLY UNLIKELY THAT ANY ADDITIONAL INCOMING VORT MAY
RUN DOWN THE FRONT...EFFECTIVELY RE-ACTIVATING LIFT ALONG THE
FRONTAL BAND. AS A RESULT...THE FORECAST FEATURES MUCH LIGHTER
DIMINISHING UP-SLOPE SHOWERS RATHER THAN ORGANIZED FRONTAL
RAIN/SNOW THROUGH SUNDAY.
AFTER FORCING ALONG THE COLD FRONT SHIFTS EASTWARD SUNDAY
AFTERNOON AND EVENING...THE GFS STARTS TO SHIFT THE THERMAL
GRADIENT A BIT FARTHER FARTHER NORTH...WITH INCOMING LARGE SCALE
SOUTHERLY FLOW INCREASING THE NORTHWARD TRANSLATION OF THE FRONT
OVERNIGHT SUNDAY NIGHT AS A WARM FRONTAL PUSH. SOME ISENTROPIC
LIFT IS NOTED ALONG THE FRONT AS IT SHIFTS NORTHWARD SUNDAY
NIGHT...HOWEVER CONDENSATION PRESSURE DEFICITS IN THE 290K AREA
GENERALLY STAY NEAR OR ABOVE 30 MB OVER EASTERN WASHINGTON...WITH
THE ONLY AREA OF REDUCED CONDENSATION PRESSURE DEFICITS NEAR THE
CASCADES. AS A RESULT...PRECIP CHANCES HAVE BEEN RELEGATED TO THE
CASCADES...WITH THE REST OF THE AREA DRY ALONG AND BEHIND THE WARM
FRONT SUNDAY NIGHT INTO MONDAY.
BETTER MODEL AGREEMENT EXISTS IN CLEARING BEHIND THE WARM FRONT
FOR SUNDAY NIGHT AND MONDAY. ADDITIONALLY...THE 00Z GFS AND 06Z
NAM HAVE COME INTO MUCH CLOSER AGREEMENT FOR TRACKING THE TRAILING
COLD FRONT INTO THE AREA ON MONDAY NIGHT WITH A 120 KT JET STREAK
LEFT ENTRANCE REGION COMING ON SHORE AND DEEP LAYER PVA SPREADING
STRATIFORM RAINS INTO THE AREA MONDAY NIGHT. LAYER TEMPERATURES
AFTER THE WARM FRONTAL PASSAGE SURGE ABOVE FREEZING WELL UP INTO
THE ATMOSPHERE...AND WET BULB ZERO HEIGHTS REACH NEARLY 6000 FEET
OVER MANY AREAS. AS A RESULT...MANY LOCATIONS THAT WILL HAVE SEEN
SNOW THIS WEEKEND ARE LIKELY TO SEE RAIN WITH THE NEXT SYSTEM ON
MONDAY NIGHT AND TUESDAY. /FRIES
&&
.AVIATION...
PREDOMINANT VFR CONDITIONS AT TAF SITES WITH LCL MVFR/IFR CIGS
POSSIBLE OVERNIGHT/EARLY SATURDAY AROUND KGEG-KCOE IN THE SW FLOW
AND IN SHOWERS. ISOLATED SHOWERS AROUND THE MOUNTAINS FRIDAY NIGHT WILL
BECOME MORE NUMEROUS OVERNIGHT INTO SATURDAY AS THE NEXT SYSTEM
SLIDES THROUGH. THE SHOWERS WILL BECOME LESS NUMEROUS PAST MIDDAY
BUT ARE EXPECTED TO INCREASE AGAIN AFT 22-03Z SATURDAY EVENING AS
A SECOND DISTURBANCES COMES THROUGH. WINDS WILL REMAIN IN THE BREEZY
CATEGORY...WITH INCREASING GUSTS IN THE AFTERNOON. /JCOTE
&&
.PRELIMINARY POINT TEMPS/POPS...
SPOKANE 45 34 43 32 46 35 / 90 80 20 10 0 50
COEUR DALENE 45 34 43 32 47 34 / 90 80 20 10 0 40
PULLMAN 47 35 48 30 53 36 / 70 70 20 0 0 40
LEWISTON 54 38 53 36 55 41 / 40 40 20 0 0 30
COLVILLE 45 34 46 32 46 32 / 70 90 20 10 0 60
SANDPOINT 42 35 41 32 43 33 / 100 90 40 10 0 50
KELLOGG 40 33 38 31 43 33 / 90 100 50 10 0 60
MOSES LAKE 52 34 50 32 50 33 / 20 70 10 10 10 30
WENATCHEE 50 35 48 35 47 36 / 10 30 0 10 10 50
OMAK 48 33 46 34 46 29 / 20 70 10 10 10 60
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...WINTER STORM WARNING FROM 7 AM THIS MORNING TO 4 AM PST SUNDAY
ABOVE 3500 FEET FOR NORTHERN PANHANDLE.
WINTER STORM WARNING FROM 7 AM THIS MORNING TO 4 AM PST SUNDAY
ABOVE 4000 FEET FOR CENTRAL PANHANDLE MOUNTAINS.
WA...WINTER STORM WARNING FROM 7 AM THIS MORNING TO 4 AM PST SUNDAY
ABOVE 3500 FEET FOR NORTHEAST MOUNTAINS.
&&Hazardous weather outlook, Nov 6, 4:00 PM PST, 12 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPOKANE WA 400 PM PST FRI NOV 6 2009 IDZ001-004-WAZ037-042-080000- NORTHERN PANHANDLE-CENTRAL PANHANDLE MOUNTAINS- NORTHEAST MOUNTAINS-EAST SLOPES NORTHERN CASCADES- 400 PM PST FRI NOV 6 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO... NORTH CENTRAL WASHINGTON AND NORTHEAST WASHINGTON. .DAY ONE...TONIGHT THOUGH MOUNTAIN SNOW ACCUMULATIONS WILL BE LIKELY TONIGHT ABOVE 4000 FEET...THE HEAVIEST SNOWS ARE EXPECTED SATURDAY AND SUNDAY. SEE BELOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY WEEKEND SNOW ACCUMULATIONS AROUND A FOOT WILL BE POSSIBLE IN THE MOUNTAINS OF THE IDAHO PANHANDLE AND NORTHEAST WASHINGTON ABOVE 4000 FEET. FOR THE CASCADES...HEAVY ACCUMULATIONS ARE EXPECTED NEAR THE CASCADE CREST ABOVE 3000 FEET. THIS INCLUDES THE MAJOR PASSES. IDZ002-003-026-027-WAZ031>036-038-041-043-044-080000- COEUR DALENE AREA-IDAHO PALOUSE-LEWISTON AREA- LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS- LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE- MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA- OKANOGAN HIGHLANDS-WENATCHEE AREA-OKANOGAN VALLEY- WATERVILLE PLATEAU- 400 PM PST FRI NOV 6 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO... NORTH CENTRAL IDAHO...CENTRAL WASHINGTON...EAST CENTRAL WASHINGTON...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND SOUTHEAST WASHINGTON. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
Nearby
Winter Storm Warnings in Idaho, 2009Winter Storm Warnings in Washington, 2009Every winter storm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.